# SDR CA000731015

- Difficulty date: July 17, 2000
- Submitted: August 4, 2000
- Operation: General aviation
- Make and model: Piper PA60600
- Aircraft time: 3,930 hours
- Engine: Lyc IO540K1J5
- System (JASC): 5530 · Vertical Stabilizer
- Part: Fitting
- Part number: 220015001
- Condition: Cracked
- Location: Fitting
- Part time: 3,981 hours
- Component: Vert Stabilizer, Piper, 220000999
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AN A INSPECTION WAS BEING ACCOMPLISHED ON THE AIRCRAFT.  DURING THIS INSPECTION, A CRACK WAS FOUND ON THE AFT VERTICAL STABILIZER ATTACH FITTING.  THE CRACK WAS CONFIRMED USING EDDY CURRENT INSPECTION METHOD.  AFTER THE FITTING WAS REMOVED FROM THE STABILIZER A FURTHER EDDY CURRENT INSPECTION INDICATED A TOTAL OF 5 DIFFERENT CRACKS IN THE FITTING. T HE CRACKS ALL EXTEND GRAIN-WISE BETWEEN FASTENER HOLES ON BOTH FLANGES OF THE FITTING.  THE FITTING WAS REPLACED WITH A NEW FITTING.  CONAIR WILL BE CONDUCTING A FLEET CAMPAIGN TO INSPECT THE AFT VERTICAL STABILIZER ATTACH FITTING TO DETERMINE THE EXTENT OF THE PROBLEM AND RECTIFY (I.E. REPLACE) DEFECTIVE FITTINGS.
